It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z




I have a quick question. My son is ADHD and we tried the non-med route, but my son can not sit still enough to be in a classroom setting. So he is on 5 mg. of Adderall XR, he started stuttering and had been on 10 mg. of Adderall for 3 years prior, we cut it back to 5 mg. but his language teacher also started doing exercises with him so not sure which helped his stuttering did improve. Doctor felt like his stuttering was not medication related due to him having been on it for a while. But my son was 6 when he started stuttering, not related to any trauma or at the beginning of him speaking and he does no do the typical stuttering, it is more like he can't get it out at the beginning and worse on certain sounds). But now he has started not sleeping. Doctor is wanting to put him on clonadine (1/2 a pill as needed). I am scared of meds to be honest. The Adderall really helps him, but my pharmacist voiced concerns about them giving these to my son. Has anyone had a similar experience that could advise me or tell me about your experience(s).

One nervous mommy,:)
Deidra



[QUOTE=index.html;2636485]hmxsgt,

Yes, tics *can* be caused stimulant medication. And, if they are caused by meds, they *usually* go away when the meds are discontinued. Unfortunately, they don't always. The tics may persist. It is for this reason that, if your son were mine, I would want to stop the stimulants asap. You do want to consult your doctor first - it's generally best to taper off rather than abruptly discontinue.

Some doctors will prescribe Clonidine and a stimulant together. This is usually done if the tics were present prior to the stimulant being given or if the child is so severely ADHD that he can't function without meds (very few have ADHD to that extent). I would be uncomfortable with a doctor who wanted your child to continue on a stimulant unless under those circumstances.

Clonidine is also prescribed alone to treat tics and ADHD. It can be very useful in reducing hyperactivity. It is not effective, however, at helping concentration.

The behaviors you describe do sound very much like tics to me. I wouldn't delay in consulting your md. And yes, "dexa-something" is a stimulant.

Hope that helps.[/QUOTE]
noticed that another poster posted about tourettes. Your sons tics may have nothing to do with his ADHD. My son was diagnosed with tourettes in the 2nd grade. He has a mild form of it, and could possibly grow out of it. After doing MAJOR research, kept reading that people with tourettes normally suffer from other disorders, such as ADD and OCD. IT seems that they go hand in hand, BUT, people with OCD or ADD do not necessarily have other disorders. He was diagnosed with ADD in the 4th grade, and is seeing a therapist to help with is OCD issues. I cant tell you how frustrating it is with all three of these disorders. If your son continues with the tics, I would take him to a nuerologist. My sons tics are slight, but started out with eye blinking (pediatrician gave him drops for dry eyes) and went to shoulder shrugging to almost a humming sound. Once we cleared up his allergies and the the humming continued, we were sent to the nuerologist. We are currently on Strettera for his ADD because stimulants will only make his tics worse.





All times are GMT -7. The time now is 07:08 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!